MAUDE Adverse Event Report: ARTHROCARE CORP. REFLEX ULTRA PTR COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. REFLEX ULTRA PTR COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number EIC4835-01
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/01/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the wand did not work when plugged into the machine.The problem was solved within a 30 minute delay using a second wand which did work.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: smith & nephew is submitting this report pursuant to the provisions of 21 c.F.R.Part 803.This report may be based upon information which smith & nephew has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, smith & nephew, or its employees, that the report constitutes an admission that the device, smith & nephew or its employees caused or contributed to the potential event described in this report.
 
Event or Problem Description
It was reported that the wand did not work when plugged into the machine.The problem was solved withing a 30 minute delay using a second wand which did work.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10 h3, h6.The device, used in treatment, was returned for evaluation.There was a relationship found between the returned device and the reported incident.Visual inspection under magnification shows a broken shaft and minimal erosion on front of the single electrode.Around the shaft there is minor visible contamination/discoloration.There are no manufacturing abnormalities visually observed with the returned wand.Functional evaluation could not be performed due to the broken shaft; the device was received in this state.The complaint was verified as the device was non-functional.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.
 
Additional Manufacturer Narrative
H10: the device, used in treatment, was not returned for evaluation.A relationship, if any, between the subject device and the reported event could not be determined since the product was not returned for evaluation.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review found no related failures; this failure mode will be trended to assess for any necessary corrective actions visual inspection and functional testing could not be performed since the device was not returned for evaluation.Thus, the complaint could not be verified, nor could a root cause be determined with confidence.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.Potential factors unrelated to the manufacture or design of the device that could have contributed to the reported event includes: 1) disconnecting the wand from the controller after power has been turned on.2) an issue with one of the concomitant devices in use at the time of this complaint event.There are no indications to suggest the device did not meet product specifications upon release into distribution.
 
Additional Manufacturer Narrative
H10 the information received by the manufacturer has been re-evaluated for mdr reporting and it was determined that this case does not meet the threshold for reporting and is a non-reportable event.A non-functional wand will not likely cause or contribute to death or serious injury nor necessitate medical or surgical intervention.This event resulted in a minor delay while a backup device was obtained to continue with the procedure.If further details are provided confirming the occurrence of a reportable event, our files will be updated accordingly and a further report submitted outlining both the event details and our investigations performed.

Brand Name
REFLEX ULTRA PTR COBLATOR II
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin, tx TX 78735
Manufacturer (Section G)
ARTHROCARE CORP.
7000 w. william cannon
austin, tx TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, tx, TX 78735
5123913905
MDR Report Key10103746
Report Number3006524618-2020-00301
Device Sequence Number2680813
Product Code GEI
UDI-Device Identifier00817470005455
UDI-Public817470005455
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K071709
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2021
Device Catalogue NumberEIC4835-01
Device Lot Number2026340
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2020
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2020
Supplement Date Received by Manufacturer05/04/2020
05/04/2020
07/24/2020
02/21/2022
Initial Report FDA Received Date05/30/2020
Supplement Report FDA Received Date06/03/2020
07/09/2020
07/30/2020
02/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/21/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown